Chances are you have heard about Fentanyl. You may have heard it on the news or you may personally know someone that has used this medication. What you may not be aware of is how dangerous this drug truly is.

It is important for you to be aware of the danger this synthetic opioid can bring. Just a minute amount of Fentanyl can cause a lethal overdose.

What is it?

Fentanyl is a synthetic opioid that is commonly prescribed to patients as a form of pain management. This drug is commonly abused by addicts and is wreaking havoc across the country.

This drug is 100 times more potent than morphine. It is usually prescribed by doctors to be administered in hospitals intravenously or via take-home prescription through the use of a transdermal patch.

The concentration of this drug is what makes it so dangerous. If Fentanyl is not taken as prescribed it can be fatal. Just 3 mg can rapidly kill you – and it does. Over 31% of overdose deaths each year are from Fentanyl.

Our growing drug epidemic is made worse by the rapid inclusion of Fentanyl. Addicts seeking heroin, meth, cocaine, and MDMA often receive products that are unknowingly mixed with Fentanyl. The death rate in California alone tripled between 2016 and 2017 as a result.

A Fentanyl overdose can have a drastic effect on a person immediately. Some of the most common side effects are:

  • Muscle weakness
  • Pinpoint pupils
  • Confusion and dizziness
  • Extreme drowsiness
  • Loss of consciousness
  • Inability to breathe
  • Slow heartbeat and low blood pressure
  • Blue lips and nails

The effects of Fentanyl have the most severe effect on a person’s breathing and heart rate, creating the highest risk of death or permanent damage. An overdose may cause permanent damage to the brain or body unless addressed immediately.

Signs of Abuse

Not all Fentanyl users are conned into taking the drug by being lead to believe it is something else. Some individuals take it because they like the high it provides. Combining Fentanyl with other drugs or alcohol may have a very negative impact on a person’s health. Some signs of Fentanyl abuse include:

  • Taking higher doses of Fentanyl than prescribed
  • Taking Fentanyl more often than recommended
  • Injecting or snorting Fentanyl

Abusing this drug can lead to developing a tolerance so users will often take higher dosages more frequently than they are supposed to. Using Fentanyl can have serious negative effects on your health, which is why it is extremely important to get help as soon as possible.

At Asana Recovery, we have an exceptional detox program that helps people addicted to Fentanyl and other harmful substances rid their bodies of the substance. The detoxification process is monitored around-the-clock to ensure patients are safe and comfortable. Afterward, addicts find inpatient treatment particularly helpful for developing healthier alternatives to drug use.

If you or someone you know has a Fentanyl addiction, please call us at (949) 438-4504 to get help today.